MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000TFX
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation.Attempts to retrieve the device and additional information is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Through implant patient registry it was learned a 25mm 3000tfx aortic valve implanted three (3) years, two (2) months, was explanted due to unknown reasons.The explanted device was replaced with a 25mm 11060a aortic valved conduit.The patient also underwent mitral valve replacement with a 29mm 11400m mitral valve during the operation.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Event or Problem Description
Through implant patient registry and medical records, it was learned a 25mm 3000tfx aortic valve implanted three (3) years, two (2) months, was explanted due to mssa endocarditis.The explanted device was replaced with a 25mm 11060a aortic valved conduit.The patient also underwent mitral valve replacement with a 29mm 11400m mitral valve during the operation.Patient tolerated the procedure well and was transferred to icu in stable condition.Per medical records, patient presented a headache followed by fever, confusion, and diaphoresis.Preoperative tee found that there is severe thickening of the left coronary cusp, right coronary cusp and noncoronary cusp of the aortic valve.Patient treated with iv antibiotics.Blood cultures grew mssa.Recent embolic cva with bleeding and was left with significant ischemic changes/necrosis that will necessitate amputation of areas of the 4 extremities.Tee demonstrated the bioprosthetic aortic valve is extremely infected and has large and highly mobile vegetations attached to the aortic and ventricular aspects of the prosthesis with a small pvl noted along the lateral aspect of the prosthesis (3:00 in the short axis plane).The patient underwent redo cabg and native mitral valve replacement with implant of a 29mm 11400m mitral valve.The 25mm 3000tfx aortic valve was explanted and replaced with a 25mm 11060a aortic valved conduit.The procedure tolerated the procedure well and was transferred to the icu in stable condition.Patient was discharged from the hospital on pod # 36.
 
Additional Manufacturer Narrative
Added information to b5, b6, b7, h6.H11.Corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
 
Additional Manufacturer Narrative
A device history record (dhr) review was not performed, as no information regarding a device failure mode was provided.Furthermore, there is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, a definitive root cause cannot be conclusively determined.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492501605
MDR Report Key20887198
Report Number2015691-2024-09398
Device Sequence Number8675892
Product Code DYE
UDI-Device Identifier00690103163667
UDI-Public(01)00690103163667(17)230315
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2023
Device Model Number3000TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2024
Supplement Date Received by Manufacturer01/04/2025
01/13/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/13/2025
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age66 YR
Patient SexMale